Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Maximal closed preprimes in Banach algebras


Authors: P. Civin and C. C. White
Journal: Trans. Amer. Math. Soc. 147 (1970), 241-260
MSC: Primary 46.50; Secondary 16.00
DOI: https://doi.org/10.1090/S0002-9947-1970-0254591-X
MathSciNet review: 0254591
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Eléments de mathématiques. Algèbre commutative. Fasc. 27, Chapitre 1: Modules plats; Chapitre 2: Localisation, Actualités Sci. Indust., no. 1290, Hermann, Paris, 1961. MR 36 #146.
  • [2] G. Brown, Relatively type 0 semi-algebras, Quart. J. Math. Oxford Ser. (2) 18(1967), 289-291. MR 36 #1983. MR 0218899 (36:1983)
  • [3] M. M. Day, Normed linear spaces, 2nd rev. ed., Ergebnisse der Mathematik und ihrer Grenzgebiete, Heft 21, Academic Press and Springer-Verlag, New York, 1962. MR 26 #2847.
  • [4] Irving Glicksberg, Measures orthogonal to algebras and sets of antisymmetry, Trans. Amer. Math. Soc. 105 (1962), 415-435. MR 30 #4164. MR 0173957 (30:4164)
  • [5] D. K. Harrison, Finite and infinite primes for rings and fields, Mem. Amer. Math. Soc. No. 68 (1966). MR 34 #7550. MR 0207735 (34:7550)
  • [6] E. Hewitt and K. A. Ross, Abstract harmonic analysis. Vol. I: Structure of topological groups. Integration theory, group representations, Academic Press, New York and Springer-Verlag, Berlin, 1963. MR 28 #158. MR 551496 (81k:43001)
  • [7] E. Hewitt and H. S. Zuckerman, Approximation by polynomials with integral coefficients, a reformulation of the Stone-Weierstrass theorem, Duke Math. J. 26 (1959), 305-324. MR 26 #6656. MR 0149164 (26:6656)
  • [8] R. V. Kadison, A representation theory for commutative topological algebra, Mem. Amer. Math. Soc. No. 7 (1951). MR 13, 360. MR 0044040 (13:360b)
  • [9] I. Kaplansky, Topological rings, Amer. J. Math. 69 (1947), 153-183. MR 8, 434. MR 0019596 (8:434b)
  • [10] M. E. Manis, Extension of valuation theory, Bull. Amer. Math. Soc. 73 (1967), 735-736. MR 36 #1436. MR 0218349 (36:1436)
  • [11] -, Valuations on a commutative ring, Ph.D. Thesis, University of Oregon, Eugene, Oregon, 1966.
  • [12] I. M. Niven, Irrational numbers, Carus Mathematical Monographs, no. 11, The Mathematical Association of America, Wiley, New York, 1956. MR 18, 195. MR 0080123 (18:195c)
  • [13] C. E. Rickart, General theory of Banach algebras, The University Series in Higher Mathematics, Van Nostrand, Princeton, N. J., 1960. MR 22 #5903. MR 0115101 (22:5903)
  • [14] E. Steinitz, Algebraische Theorie der Körper, Chelsea, New York, 1950. MR 12, 238. MR 0037288 (12:238d)
  • [15] O. Zariski and P. Samuel, Commutative algebra, Vol. I, The University Series in Higher Mathematics, Van Nostrand, Princeton, N. J., 1958. MR 19, 833. MR 0090581 (19:833e)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.50, 16.00

Retrieve articles in all journals with MSC: 46.50, 16.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0254591-X
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society